MAUDE Adverse Event Report: ARTHREX, INC. DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET; NON-DEGRADABLE FIXATN FASTENER
Model Number DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 11/7/2023, it was reported by a sales representative via phone that an ar-8978p dx swivelock sl eyelet bent during insertion and it was unable to capture the suture.The case was completed using a new ar-8978p dx swivelock sl from a different lot number.Nothing broke inside the patient and there was no case delay.This was discovered during a ucl of the thumb procedure on 11/7/2023.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded that the most likely cause(s) of the reported failure can be user error, such as misaligned insertion, prying/leveraging, and/or applying excessive force on the device during use.The complaint allegation was not confirmed.The device was not received for evaluation, and no evidence of the failure was provided.

Brand Name
DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18210809
Report Number1220246-2023-08919
Device Sequence Number17753558
Product Code MBI
UDI-Device Identifier00888867193925
UDI-Public00888867193925
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberDX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET
Device Catalogue NumberAR-8978P
Device Lot Number11949485
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown